Q. Taking Quitipin, Licab XL for bipolar disorder. Can taking both tablet is advisable?

Answered by
Dr. Ashok Kumar Choudhary
and medically reviewed by iCliniq medical review team.
Published on May 22, 2018 and last reviewed on: Nov 02, 2019

Hello doctor,

My grandmother aged 80 years has depression from the past 25 years, and she has been taking Lithium tablets since then. However, recently as advised by a psychiatrist, she started taking Qutipin 100 mg and stopped Licab XL. Now she is taking Licab XL along with Qutipin 100 mg, as she was exhibiting nonsensical talk and behavior. But now with Licab XL and Qutipin, she is exhibiting violent behavior like shouting at people for no reason and nonsensical talk. I need suggestions if taking both Qutipin and Licab XL is advised? Thank you. Any other solution is also welcome.

Dr. Ashok Kumar Choudhary

Andrology Geriatrics Psychiatry Psychologist/ Counsellor Psychotherapy Sexology
#

Hello,

Welcome to icliniq.com.

I read your query and understand your concerns.

There is no harm in taking both Lithium (Licab XL) and Quetiapine (Quitipin), as they are commonly used treatment for bipolar depression and can be used at the same time.

In fact, I have at least 15 to 20 patients with the same combination and do not find any difficulty in form of increased aggression.

I also like to inform you that your grandmother suffers from some other disorder, rather than pure depression as the current treatment is rarely used in pure case of depression.

It is possible that she suffers from bipolar disorder.

Regarding further management, I do not think I am in a position to advise you the next course of action. It will be appropriate to see her doctor again. In case you need a second opinion you may approach me. I will be glad to assist you.

For further queries consult a psychologist counsellor online --> https://www.icliniq.com/ask-a-doctor-online/psychologist-counsellor


Was this answer helpful?

 | 

Hi doctor,

Thank you for replying. Yes, she is suffering from bipolar disorder from the past 20 years. Seeing her aggression levels, I just wanted to check if she needs to be admitted to a hospital? Does the heat outside have any effect on her? I feel as it is hot, it makes the body hot and making her aggressive. Thanks, looking forward to your reply.

Dr. Ashok Kumar Choudhary

Andrology Geriatrics Psychiatry Psychologist/ Counsellor Psychotherapy Sexology
#

Hi,

Welcome back to icliniq.com.

  • There have been various research studies, which indicate the relationship in weather and bipolar disorder. Most of the studies concluded that bipolar depression gets aggravated in winter while the bipolar mania gets aggravated in summer. Worsening of symptoms from last few weeks may be because of summer and it can not be denied.
  • This seasonal variation in severity of illness is contributed by melanin, which gets released excessively in winter and the level falls beyond a limit in summer, causing imbalance and symptoms in a vulnerable patient.
  • Regarding admission in the hospital, I like to make it clear if there is any risk to her life, others life, home atmosphere, poor quality of life for family members due to her aggression, then admission can be considered. If there is a danger to self and others, she definitely needs to be admitted. 

I hope this answers you further.

For more information consult a psychologist counsellor online --> https://www.icliniq.com/ask-a-doctor-online/psychologist-counsellor


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Depression - Awareness, Self-Diagnosis, and Treatment Modalities

Article Overview: Depression is among the top five causes of morbidity in today’s world. It remains largely undiagnosed and underreported because of a lack of adequate knowledge, both among the patients as well as the physicians. It is majorly characterized by the presence of a continuous sad mood, anhedonia, and easy fatiguability along with a host of secondary symptoms, which aid in quantifying the severity of the depressive disorder. So, it is the need of the hour that awareness is raised among the masses regarding this illness that is soon poised to be the number one cause of morbidity. Read Article


Dr. Ajay Singh
Psychiatrist

Depression has been recorded in the annals of history since time immemorial, but never has it assumed so much significance as it has in today’s world. With the advent of technology today, the human society is evolving by leaps and bounds with every passing day. As the saying goes that every co...  Read Article

How to overcome the feeling of hopelessness?

Query: Hello doctor, I am a 55-year-old man. I have been suffering from depression for the last five months. I have been feeling tired and hopeless. I want your help for recovery. I am currently on Fluvoxin 50 mg BD.  Read Full »

What are the reasons for feeling irritated, lonely, and emotionally unstable?

Query: Hello doctor, My cousin sister (age 25 years) is pursuing her studies and resides in a metro city. She lives alone. Often she feels irritated, lonely, and emotionally unstable. She also thinks that there is nothing to look forward to in her life, and she has no future. She is unable to concentrate ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychologist Counsellor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.